Construction of covering maps between orientable surfaces
Let \(S_1\) and \(S_2\) be two compact connected oriented bordered surfaces. Consider an orientation preserving \(q\)-fold covering map \(f_0:\partial S_1\rightarrow\partial S_2\). Then each boundary component \(B_i\) of \(S_2\) is covered by boundary components \(B_j^i\) of \(S_1\). Denote by \(\lambda_j^i\) the multiplicity of the covering \(f_0|_{B_j^i}:B_j^i\rightarrow B_i\). The main problem is to determine if there exists an \(q\)-fold covering \(f:S_1\rightarrow S_2\) extending \(f_0\). It is easy to see that solvability of the problem depends on the given numbers \(\{\lambda_j^i\}\) alone. The author gives the following solution. There exists a finite number of disjoint Jordan arcs \(\gamma_i\) with endpoints \(A_i\), \(B_i\in\partial S_2\) such that \(S_2\smallsetminus\bigcup_i \gamma_i\) is connected and simply-connected. An extension \(f\) exists iff for every \(i\) there exist Jordan arcs \(\gamma_j^i\in S_1\), \(1\leq j\leq q\), such that: (i) its endpoints \(A_j^i\) and \(B_j^i\) lie over \(A_i\) and \(B_i\) (under \(f_0)\); (ii) different \(\gamma_j^i\) are disjoint including their endpoints. A constructive algorithm for verification of this condition is suggested. Remark of the reviewer. The topic of the paper is very close to the Hurwitz problem on existence of branched coverings with given `branched data'. Some approaches to the problem are suggested by \textit{A. L. Edmonds, R. S. Kulkarni}, and \textit{R. E. Stong} [Trans. Am. Math. Soc. 282, No. 2, 773-790 (1984; Zbl 0603.57001)], \textit{A. D. Mednykh} [Sib. Math. J. 25, No. 4, 606-625 (1984); translation from Sib. Mat. Zh. 25, No. 4(146), 120-142 (1974; Zbl 0598.30058)], and others.
- On the existence of branched coverings between surfaces with prescribed branch data. I
- Realization of primitive branched coverings over closed surfaces following the Hurwitz approach
- Counting surface branched covers
- Realizability of Branched Coverings of Surfaces
- scientific article; zbMATH DE number 4013532
- Surface branched covers and geometric 2-orbifolds
- Distributions of regular branched prime-fold coverings of surfaces
- scientific article; zbMATH DE number 5007639
- Enumerating Branched Surface Coverings from Unbranched Ones
- Enumerating branched coverings over surfaces with boundaries
This page was built for publication: Construction of covering maps between orientable surfaces
Report a bug (only for logged in users!)Click here to report a bug for this page (MaRDI item Q1585602)